Tidal Velocities Across a Partly-Completed Barrage

by A. R. Halliwell,


Serial Information: Journal of the Hydraulics Division, 1967, Vol. 93, Issue 5, Pg. 85-96


Document Type: Journal Paper

Discussion: (See full record)
Discussion: (See full record)

Abstract: The maximum velocities occurring over a partly-completed barrage during each tide cycle are considered. A simplified mathematical model is proposed and solutions using this model can readily be obtained using a computer. It is shown that results obtained (using the proposed model) for a given shape of tide curve can be generalized using a nondimensional presentation. Curves are given which enable the maximum velocities occurring over any partly-completed barrage to be compared for the case when the tide curve is sinusoidal. It is pointed out that the nondimensional presentation can be used for cases where the tide curves are not sinusoidal and where the equations governing the flow of water over the barrage are different than assumed in the paper. The curves given permit feasibility studies to be made rapidly and without physical models. Two particular examples are given to illustrate the technique.

Subject Headings: Tides | Curvature | Computer models | Mathematical models | Feasibility studies | Model analysis | Water flow

Services: Buy this book/Buy this article

 

Return to search